1 minute reading time (116 words)

Sildenafil use and increased risk of incident melanoma in US men: a prospective cohort study.

​Regular users of sidenafil (viagra) may have a high risk of developing melanoma.

This study examined the effect of using sildenafil (Viagra) on the risk of developing melanoma—the deadliest form of skin cancer.. Researchers followed 12,000 men who had been taking sildenafil for 10 years.


Researchers discovered that a marked increase in melanoma risk was associated with the use of sildenafil for a long time. According to this study, regular intake of sildenafil did not affect the risk of developing other types of skin cancer, such as squamous cell carcinoma (SCC) and basal cell carcinoma (BCC). This study adds to the body of evidence that men can increase their chances of having melanoma by using sildenafil for years.

Research Summary Information

  • 2014
  • Li WQ, Qureshi AA, Robinson KC, Han J.
  • Department of Dermatology, Brigham and Women's Hospital, Harvard Medical School, Boston, Massachusetts Department of Dermatology, Rhode Island Hospital, Warren Alpert Medical School, Brown University, Providence.
  • Yes, Free full text of study was found:
  • No. Source of funding disclosure not found
  • No. Potential conflicts disclosure not found

Related Posts

 

Comments (0)

Rated 0 out of 5 based on 0 voters
There are no comments posted here yet

Leave your comments

Posting comment as a guest. Sign up or login to your account.
Attachments (0 / 3)
Share Your Location